[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.74.94. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1983

Serum Triglyceride Elevation Following High-Dose Vitamin A Treatment for Pityriasis Rubra Pilaris

Author Affiliations

From the Division of Dermatology, the Department of Medicine, Duke University Medical Center, Durham, NC.

Arch Dermatol. 1983;119(8):675-676. doi:10.1001/archderm.1983.01650320049015
Abstract

• We describe two patients with pityriasis rubra pilaris in whom hypertriglyceridemia developed following the oral administration of high-dose vitamin A (retinol). The effects of transient hypertriglyceridemia are unknown, as both patients tolerated high-dose vitamin A therapy with minor, if any, other side effects. Both patients had minimal clinical improvement with this therapy. Patients being treated with 1,000,000 IU of vitamin A each day for ten to 14 days should have frequent determinations of serum lipid levels and liver function during the period of drug administration.

(Arch Dermatol 1983;119:675-676)

×